279.5KViews of Answers
In general, before resuming your oral contraceptive after stopping for a period of time, the most important thing to do is to rule out that you are not pregnant. This is especially because you’ve stopped taking the contraceptive pill for the past 3 months, and have not had any periods yet. A delay of two to three months before having a period is not unusual after stopping the Pill, but it would be best to seek out a formal consult with a doctor to provide further advice re: the above.
Yes I agree with Dr Chua. Do visit your nearest GP. The treatment is usually a one time insertion of a gynotravegon vaginal pessary.
thanks for your question. In a nutshell, yes you should definitely see your GP regarding your irregular periods to rule out certain things, PCOS being one of them. Excess body hair (hirsutism in medical speak) and irregular periods are some common characteristics of PCOS, with the others including being overweight and having acne. So what you’ve told me is certainly suggestive. Thyroids disorders are also a rare cause of irregular periods, especially if you know that you have a family history of thyroid problems. This can also be screened for easily when you see your GP.
Thank you for your question. It is an unfortunate situation. You/your friend will have to see a gynaecologist. A clinic that does abortions needs special medical licensing. I haven’t heard of any of my GP colleagues doing medical abortions. Yes an abortion needs a scan. All these are not going to be cheap. There are many options available other than abortion as well. The child can be carried to term and put up for adoption. There are many other people who needs children. There are potential long term risks from abortion.
Yes it is best to see a gynae for some blood tests and a pelvic ultrasound. Prolonged heavy menses may result in iron deficiency anemia, and this needs to be corrected. Issues which need to be excluded include any gynaecological problems like fibroids or endometrial polyps, as well as any problems with blood clotting. Even if all is normal on testing, heavy periods are not something you have to put up with with.
Great question. In short, the answer is no, there are no harmful effects or complications with taking the Pill long term, assuming you are in good health (apart from the normal side effects/risks associated with taking the combined oral contraceptive pill, like Yasmin, which your gynae should already have explained to you from the start).
Assuming I understand completely, your last shot was in Jan 2017, before you visited your boyfriend. Depo Provera is 99% effective at preventing pregnancies for up to 12 – 14 weeks. I do not know if you had sex 12 weeks after your last shot (ie, from April 2017 onwards). If you did, there’s a chance of pregnancy, and doctors will request for a pregnancy test before restarting you on Depo Provera contraception. Can I take the jab again?
Congratulations! There are literally textbooks written about this, but I shall summarise them into 5 main pointers for you to take note of: 1. Calculate your due date You can use this due date calculator here. Most doctors will see you when you are about 8 weeks pregnant. 2. Take your vitamins You need to start taking your prenatal vitamins every day.
In general the risk of pregnancy loss increases when maternal age approaches her late 30s and beyond. Without knowing the details of your circumstances, general advice would be to maintain an normal BMI as maternal obesity or being significantly underweight is associated with obstetric complications. Also avoid excessive alcohol consumption and exposure to cigarette smoke. For the male partner, watch issues like smoking, alcohol consumption , exercise habits and body weight as these can affect sperm quality.
I agree that seeing a gynaecologist directly might make the most sense as regardless of history taking by the GP, the ultimate confirmatory diagnosis is still ultrasound of your ovaries. They would be better placed to discuss with you on treatment modalities.
There are hardly any studies on IPL in pregnancy. However IPL is generally a surface laser treatment, with hardly any deeper penetrative effect so it’s unlikely to cause any fetal effect. To put it in perspective, fetal congenital abnormalities has a background rate of about 3% in the general population and most other pregnancy complications are due to underlying medical illness in the mum eg. uncontrolled diabetes, hypertension, obesity. The likelihood of external factors on baby are usually minuscule in normal circumstances unless for eg. the mum drinks or smokes or uses drugs heavily.
Hi M2 – it’s unlikely that the culprit for painful sex in your situation is Streptococcus B – the PAP smear result was just an incidental pick-up. It’s actually a commonly found bacteria in women, found in the vagina of up to 1 in 4 women (and causing no symptoms whatsoever in most). Strep B in the vagina is more relevant when a woman is pregnant, in which case it has to be eradicated to prevent dangerous infections to the baby. My money would be on the recent yeast infection as the cause of your itchiness and feeling of rawness with sex.
Yes I would suggest to have it checked. If you are having cycles every 2-3 months, there is a good chance you’re not ovulating consistently. Common causes of not ovulating regularly (anovulation) include: Polycystic ovarian syndrome Thyroid disorders in particular hypothyroidism Rare disorders of the pituitary gland like hyperprolactinemia It is useful coming to a diagnosis because chronic anovulation can result in hyperplasia of the endometrium (too much growth and thickening of your womb lining). Anovulation will also result in some difficulty in conceiving.
If you suspect there is a high chance of pregnancy, I would suggest repeating the urine pregnancy test in a week’s time. If it still negative then it is unlikely you are pregnant. Irregular bleeding like what you describe is not uncommon in PCOS even in the absence of pregnancy. I would recommend using contraception if you are sexually active. In addition to preventing pregnancy, contraception like the oral contraceptive pill (OCP) will make your periods regular and light, and prevent endometrial hyperplasia (build up of womb lining) which is very common in PCOS.
May I ask if are there any concomitant vaginal discharge or bowel symptoms? The complaint of just isolated itch alone is a little unusual, especially if there are no skin changes. In essence you would need it to be looked at by a doctor, and two main conditions excluded – either pinworms or lichen sclerosus. If both are ruled out by the doctor, then you might want to consider perhaps a short course of topical corticosteroids eg mometasone cream.